MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 304387
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 304387 batch number#: 3012230.It was reported that the bd needle safetyglide 23x1-1/2 rb tw needle broke.The following information was provided by the initial reporter: rcc received a complaint via email.Email(s) attached surgeon inserted hypo needle into patient's chest to inject local for surgical incision.When he inserted the hypo, the needle broke off while using it on the patient.Needle and other pieces were removed and none left inside patient.(bf304387) lot number - 3012230.Please review the case information below for a customer reported complaint for one of your products.There is a sample available.Complaint number, created date, event date, manufacturing site, product malfunction/failure mode.Product description summary: complaint quantity sample available resource component # mfg.Sku number component name investigated component lot number was there an injury was there a death case (b)(4).On (b)(6) 2024 broke surgeon inserted hypo needle into patient's chest to inject local for surgical incision.When he inserted the hypo, the needle broke off while using it on the patient.Needle and other pieces were removed and none left inside patient.(bf304387) 2 yes bf304387~psprms 304387 ndl, hypodermic,23gx1-1/2in, rb, tw, safetyglide, st.3012230 no, no.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) supplemental mdr - needle broken.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19960407
Report Number1213809-2024-00533
Device Sequence Number7174215
Product Code FMI
UDI-Device Identifier30382903043874
UDI-Public(01)30382903043874(11)230112(17)271231(10)3012230
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number304387
Device Lot Number3012230
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown